Jump to content

Chris180477: Venlafaxine 75mg


Chris180477

Recommended Posts

Hi. I'm new here. I'm currently on Venlafaxine 75mg for the 2nd time. Is this website just about coming off then or can any advice be given whilst on them?? Thanks.

Link to comment

I think the general opinion is that it's better to come off, but it's not a hard line.

Citalopram 2006 to Nov 2015, initially 10mg, mostly 20mg.

Stopped in early Nov 2015, much more anxious afterwards.

Jan 2016, reinstated Citalopram at 10mg.

March 2016, upped dose to its former level of 20mg daily.

April 2016, Propranolol 40mg prescribed as needed.

June 2016, Diazepam 2mg prescribed as needed.

July 2016, Citalopram stopped, replaced with Venlafaxine 75mg daily.

August 2016, Venlafaxine upped to 150mg daily.

Link to comment
  • Moderator

Hi Chris-- Welcome to the group.  This site is all about coming off of psych drugs in as painless a manner as possible.  You'll get a lot more answers if you start a thread in the Introduction forum, but for starters here is some information:

 

Tips for tapering off Pristiq (desvenlafaxine)

 

Why taper by 10% of my dosage?

 

Also if you would please add a signature block it will really help us to see what is going on.

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Final Dose 0.016mg.     Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to comment

Hi. I'm new here. It was recommended to me by someone who uses this site. I understand that the forum is mainly for tapering off the drugs.

I'll tell you my story and if anyone can guide me I'd really appreciate it.

I'm now 38 and living in the UK. I've had anxieties ever since I was a small boy. My father died when I was 7 and the councillors and therapists seem to pin point that event as the start.

In the early days growing up it didn't really bother me. Yes I avoided situations but mainly, I coped.

My anxieties started to get really bad in 2004. I was prescribed fluoxetine. I was on these for 4-5 weeks but had to come off them as they made me worse. I thought I was going crazy.

My life changed and I was happy again so managed off the drugs. I had a pattern of 'delayed reaction' anxiety. A situation would happen and I'd get through it. Several days or even weeks would pass and then I'd have a massive anxiety/panic attack. This has happened several times over the past 10-15 yrs. I was prescribed venlafaxine in 2009 for my moods. Although at the time not depressed or anxious these were an easy drug to go on. I stayed on these with no issues for 5 yrs. I tapered off these very slowly over a year cutting the pills down in size each time.

My life changed in 2014 so I felt the need to come off. So I did and took my last tablet in February 2015. I moved out of the ex marital home in April 2015. A week after moving in to my new house, this 'delayed reaction' episode sparked again. I fell clinically depressed. I tried staying off the drugs until July 2015 when I went to see the doc. I couldn't cope and every day was hard work. The doc prescribed me peroxetine 20mg. I was on these 10 days and I had to come off them. I was a total zombie.

I again stayed off meds until September 2015 when I had to give in and go back on venlafaxine 75mg. I've seen improvement regarding my depressive state but I've not had any real consistency. This past couple of weeks have been pretty bad. There's something going on in my brain which is chemical. I'm having zaps going off and it feels like I've smeered menthol over my forehead!! This drug just isn't agreeing with me any longer and I don't know what to do. I've seen a psychiatrist who wants to double my dose, go back to SSRI's or give me an anticonvulsant drug!!

I have major paranoia when it comes to taking meds.

Is this withdrawal I'm experiencing? Will it go? Will it get worse and is it serious if I don't do anything about it? I'm so disappointed that this drug hasn't worked but I'm scared of my next move. I hope someone can point me in a direction where I can succeed. Thank you. Chris.

Link to comment
  • Moderator Emeritus

Welcome Chris,

 

Once you've shown adverse reactions to SSRIs or SNRIs it is recommended that you steer clear of them in the future.  Your paranoia with meds is well-founded, I'd say. 

 

The effects of antidepressants on a person's Central Nervous System are cumulative, so each reaction is likely to be a bit worse than the last.  Increasing dose or trying another drug is likely to worsen the situation.  

 

The worsening of symptoms you've felt since you re-started venlafaxine indicates that you should probably start tapering off.  Tapering by no more than 10% each month is recommended here.  It gives your CNS time to adjust as your levels lower, and should mean less w/d symptoms.  

 

Tips for Tapering Venlafaxine.

 

You've noted your pattern of delayed anxiety to events.  I think you'd be really well placed to continue learning to manage anxiety with non-drug techniques.  It's okay to go through anxious or depressed times.  They do not have to be avoided or medicated away to nothing.  You've had a major grief in your life, at an early age.  It's not surprising that you would need extra care at times, extra understanding - that there are times when you can't continue to press on as usual.  

 

And, like the impact of drugs, the practice of self-care is also cumulative.  Each time you manage your way through a difficult/anxious/depressive time, it strengthens you for the next time.  It sounds like you had done this through parts of your life, but a society madly focused on drugs managed to pull you off track.   

 

Can you write a signature so we can see your drug and tapering details whenever you post?  Thanks. 

 

It's good to have you here.  Have a read of those links and then you can come back to this thread to discuss things further. 

 

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy